medications that work on nerve endings

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/29/2006 11:03 PM (GMT -7)   
I am not talking about anxiety type or antidepressants but if our intestines are very sensitive could it not be that the nerves in our intestinal tract could benefit from some of the medications like Neurontin and that category which calms the nerve endings. There are a number of them out there and I plan to ask the neurologist when I see him end of month but it would seem if it does calm then it would help us. Anyone had any experience with these drugs.

Scrappyjrt
Regular Member


Date Joined Jul 2006
Total Posts : 212
   Posted 12/30/2006 8:06 AM (GMT -7)   
I started Lyrica six weeks ago for chronic pain. It took 2 weeks but I am getting relief now. One bad thing.......it makes you gain weight. So when you go to the GI Dr.,he will think you are doing well because you are gaining instead of losing. I can't believe I actually gained weight, I barely eat. I did notice I feel swollen.....who cares? At least I can handle the pain now! Without narcotics.
    1. Do I have IBS or UC? My Dr.can't seem to make up his mind


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/30/2006 8:08 PM (GMT -7)   
Yes, that and Nerountin will make you gain weight. There is another one out now whose name escapes me that will actually make you lose weight in the same category of drugs. The Lyricia really gave my friend heart palpatations so she had to quit and I can't stay awake on small dose Neruontin. I don't remember why she quit the newer one. I do know it was making her very depressed and spacy so that she was taking down her Christmas decorations about 4 days after she put them up when she reallized what she was doing. All these drugs have such side effects but it would seem they would help IBS. I sure don't need to gain weight so mine would not be happy to see me gain. I understand it does create fluid retention big time which is not a good thing.

Scrappyjrt
Regular Member


Date Joined Jul 2006
Total Posts : 212
   Posted 12/31/2006 12:25 PM (GMT -7)   
Yes it is not a good thing to retain water,I take B/P medication. The drug is helping me,though. I have diurectics,but they seem to dry up my bowels,too. So I have to be careful bout that mix. I don't want any weight gain either. Scrappy
  1.  

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:25 AM (GMT -7)
There are a total of 2,732,490 posts in 301,026 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
277 Guest(s), 10 Registered Member(s) are currently online.  Details
John_TX, imagardener2, Carioke65, mtm3461, Buzzlymeyear, poohcheez, franko63, bdavis, trumpet123, JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer